Please use this identifier to cite or link to this item:
Full metadata record
DC FieldValueLanguage
dc.contributor.authorBernhard, Schmidt.en
dc.identifier.citationSchmidt, B. (1999). Cyclotomic Integers and Finite Geometry. Journal of American Mathematical Society, 12(4), 929-952.en
dc.description.abstractWe obtain an upper bound for the absolute value of cyclotomic integers which has strong implications on several combinatorial structures including (relative) difference sets, quasiregular projective planes, planar functions, and group invariant weighing matrices. Our results are of broader applicability than all previously known nonexistence theorems for these combinatorial objects. We will show that the exponent of an abelian group G containing a (v,k,ג,n)-difference set cannot exceed ((2^(s-1).F(v,n))/n)^0.5where is the number of odd prime divisors of v and F(v,n) is a number-theoretic parameter whose order of magnitude usually is the squarefree part of . One of the consequences is that for any finite set P of primes there is a constant C such that exp(G) ≤ C|G|^0.5for any abelian group G containing a Hadamard difference set whose order is a product of powers of primes in P. Furthermore, we are able to verify Ryser's conjecture for most parameter series of known difference sets. This includes a striking progress towards the circulant Hadamard matrix conjecture. A computer search shows that there is no Barker sequence of length l with 13< l <4x10^12. Finally, we obtain new necessary conditions for the existence of quasiregular projective planes and group invariant weighing matrices including asymptotic exponent bounds for cases which previously had been completely intractable.en
dc.format.extent37 p.en
dc.relation.ispartofseriesJournal of american mathematical societyen
dc.rightsJournal of American Mathematical Society © copyright 1999 American Mathematical Society. The journal's website is located at
dc.subjectDRNTU::Science::Mathematics::Discrete mathematics::Combinatoricsen
dc.titleCyclotomic integers and finite geometryen
dc.typeJournal Articleen
dc.contributor.schoolSchool of Physical and Mathematical Sciencesen
dc.description.versionPublished versionen
item.fulltextWith Fulltext-
Appears in Collections:SPMS Journal Articles
Files in This Item:
File Description SizeFormat 
exp.pdfPublished version328.74 kBAdobe PDFThumbnail

Google ScholarTM



Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.